Hail, Guadalupe
- When
- March 6, 2:44 PM CST
- Where
- Guadalupe County, 1.51 mi SSE of New Berlin
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.450, -98.090
Residents reported penny size hail along Warncke Road just south of New Berlin.
A cold front moved through South Central Texas producing thunderstorms in its wake which caused large hail in Guadalupe County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A cold front moved through South Central Texas producing thunderstorms in its wake which caused large hail in Guadalupe County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 6, 11:25 AM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1125 AM CST THU MAR 6 2008 .AVIATION... PREVAILING MVFR AND IFR CIGS WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE AFTERNOON AT I-35 TERMINALS...AS A MODERATE NNE LOW LEVEL FLOW BECOMES MODERATE AND GUSTY OUT OF THE NNW. SMALL HAIL IS POSSIBLE AT I-35 TERMINALS THIS AFTERNOON...BUT WAS NOT INCLUDE IN THE TAFS DUE TO LOW PROBABILITY OF OCCURRENCE. IMPROVEMENT AT KDRT TO VFR IS EXPECTED EARLY THIS AFTERNOON. IMPROVEMENT TO VFR IS FORECAST AT I-35 TERMINALS EARLY FRIDAY MORNING. A MODERATE NW LOW LEVEL FLOW WITH GUSTS IS FORECAST LATER FRIDAY MORNING AND INTO THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 1105 AM CST THU MAR 6 2008/ UPDATE... BASED ON THE PROGRESS OF THE COLD FRONT HAVE UPDATED TO LOWER MAX TEMPS A FEW DEGREES. MOST OTHER CHANGES WERE COSMETIC WITH TONIGHTS WINDS SLIGHTLY HIGHER THAN PREVIOUSLY FORECAST. WILL NEED TO TAKE A CLOSER LOOK AT FIRE WEATHER PARAMETERS FOR FRIDAY WETTING RAINS SHOULD COVER ABOUT HALF OF SOUTH CENTRAL TEXAS, AND THE DRIER WESTERN AREAS WILL APPROACH CRITCAL LEVELS OF WIND AND RH. PREV DISCUSSION... /ISSUED 628 AM CST THU MAR 6 2008/ AVIATION...I-35 CORRIDOR TERMINALS MVFR CONDITIONS WITH OCNL IFR CIGS AND PATCHY MVFR VSBYS IN LIGHT RAIN OR DRIZZLE BECOMING AFTER 19Z SCATTERED THUNDERSTORMS DEVELOPING LOCALLY LOWERING CIGS AND VSBYS TO IFR. AFTER 01Z CONDITIONS BECOMING VFR. KDRT TERMINAL MVFR CIGS WITH OCNL LIGHT RAIN OR SHOWERS LOCALLY LOWERING CONDITIONS. RAIN ENDING AROUND 19Z WITH MVFR CIGS AND AFTER 23Z CONDITIONS BECOMING VFR. NORTH TO NORTHEAST WINDS 10 TO 15 KTS INCREASING TO NORTH 16 TO 26 KTS AFTER 22Z WITH WINDS GRADUALLY DIMINISHING AFTER 06Z. PREV DISCUSSION... /ISSUED 350 AM CST THU MAR 6 2008/ DISCUSSION... THE COLD FRONT HAS CROSSED THE ESCARPMENT AND WILL CONTINUE BOWING SOUTH TOWARD THE COAST. CONTINUED DESTABILIZATION ALOFT AND A SHORTWAVE TROF REACHING THE RIO GRANDE AROUND NOON TODAY WILL GENERATE ELEVATED SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONTAL BOUNDARY. THERE IS A SLIGHT RISK OF SEVERE TSTMS OVER THE SOUTHEAST COUNTIES THIS AFTERNOON AS THE COLD FRONT SLOWS DOWN IN THAT VICINITY. AFTERNOON TEMPERATURES RISING TO NEAR 70 SHOULD NIL ANY CONVECTIVE INHIBITION. THE BIG CHANGE FROM YESTERDAY IS A DRY LAYER AT MID LEVELS TONIGHT WHICH WILL STOP ANY FROZEN PRECIP FROM REACHING THE GROUND. THE MID AND UPPER TROF AXIS TAKES A SHARP SWING THROUGH TEXAS TONIGHT AND FRIDAY. CURRENTLY THE TROF AXIS CAN BE SEEN ON WATER VAPOR IMAGERY NEAR GRANTS NEW MEXICO MOVING SOUTHEAST TOWARD THE SOUTHERN PLAINS OF TEXAS. WITH THE PREDICTED PATH TONIGHT, THE MID LEVEL LOW CENTER WILL CLIP BURNET AND WILLIAMSON COUNTIES AFTER MIDNIGHT RESULTING IN A FEW FLURRIES. ALL PRECIP WILL END WITH THE PASSAGE OF THE 700MB TROF AXIS FRIDAY. THE BRISK NORTH WINDS AND COLD AIR ADVECTION WILL GRADUALLY END FRI EVE WITH CLEAR SKIES AND VERY COLD TEMPS FRI NIGHT. SATURDAY MORNING WILL BE VERY CHILLY WITH MIN TEMPS FALLING BELOW 32 DEGREES MOST AREAS. A WARM UP WILL RESUME SUNDAY WITH A ZONAL FLOW ALOFT BRINGING WARMER TEMPS TO THE LOW LEVELS. A SERIES OF UPPER LEVEL SHORTWAVE TROFS WILL SKIRT THROUGH CENTRAL TEXAS MONDAY AND TUESDAY, INCREASING OUR P.W. AND ALLOW LOW POPS FOR THE FIRST HALF OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 51 34 60 32 66 / 90 30 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 50 34 59 28 68 / 90 30 - 0 0 DEL RIO INTL AIRPORT 53 35 66 37 74 / 40 10 0 0 - SAN ANTONIO INTL AIRPORT 59 33 65 31 69 / 70 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CST THU MAR 6 2008 TXZ171>173-183>194-202>209-217>225-228-071115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 510 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS EAST AND SOUTHEAST PORTIONS OF SOUTH CENTRAL TEXAS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OVER EAST AND SOUTHEAST PORTIONS OF SOUTH CENTRAL TEXAS.
The Austin/San Antonio radar (KEWX), 29 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 hail. Local standard time, as filed.
Residents reported penny size hail along Warncke Road just south of New Berlin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88338.